Can anybody tell me about side effects from Rotigotine patches - I'm on 3mg patches, is this the highest anybody has for RLS?

I'm wondering what other medication others take to supplement the patches if the dosage is not controlling the symptoms.

Gabapentin did not suit me and I have the feeling it's replacement, Pregabolin is going the same way - anyone else tried Pregabolin?

Last edited by

5 Replies

  • I'm sure that my neurologist told me that 3mg was the highest dose

  • The 3mg patch is the highest dose recommended for RLS, i never went any higher when i was on them. You are asking about side effects from them what side effects are you getting..? You could ask your doctor if you can add Tramadol low dose with the patches, if the pregabalin isnt working. Other than that, i think you may have had your run of the patches and may have to change meds.

  • in a few seconds geebo4

    I've checked side effects of the patches and they don't seem to be a problem. However, the Pregabolin is another story - Started 75mg once daily in September and as they were controlling RLS, I didn't bother to check again for any side effects.

    I went to the GP complaining of swollen glands in the neck and was referred to an E.N.T. specialist. He did tests and came up blank so sent me to a Gastroenterologist who also came up blank, back to the E.N.T. - gradually I'm getting worse with tightening of the throat, breathing difficulties, can't lie down due to severe reflux plus much more. Finally, just last week was sent to a surgeon for possible operation on throat to relieve the above. This man had the presence of mind to ask me to speak to a Neurologist over the RLS medication, as he wasn't convinced an operation was the correct way to go at this stage.

    Checked the internet for side effects and couldn't believe that all my symptoms were there in black and white. Seeing the surgeon today to report my news. Will now have to have new medication to work along side the patches and hopefully it won't be long before I get some relief after withdrawing the Pregabolin - Can't believe that nobody else thought to check the list of my medication when all tests hadn't shown anything.

  • I remember you posting recently about those side effects from the pregabalin. I think i said in my reply to you, i was surprised that NO doctor or specialist didnt pick up on your meds at the time. You would think that would be something one of them would have investigated and looked at the side effects from that med. But, people really need to read the leaflet of any medication they take, it could save your life ( i am speaking generally) anyone could get a serious side effect, all side effects are listed, some are rare side effects, i always read the side effects of any new medication so i am aware they MIGHT happen. I hope you find another med you can take with the patch that works for you. Good luck.. :)

  • Thanks Elisse,

    I did read the leaflet when I first went on the medication, but this time I'm guilty of not rechecking on a regular basis - I'll never make that mistake again!

    I'm so glad I've joined the Forum, being able to ask others is a real asset.

You may also like...